Aa
A
A
A
Close
Ovarian Cancer Community
6.28k Members
560402 tn?1235508894

Gemzar side effects

I am mainly interested in side effects with weekly treatments. I will have them for 3 weeks, a week off and 3 more weekly treatments.  Will my hair fall out again or just thin?  The doc said thinning but I saw somewhere where it said hair loss. Do you feel crappy the whole time or are there days that are okay? At least I am in Palliative Care and do not have to be home alone all day.  Any help is appreciated.
4 Responses
107366 tn?1305680375
COMMUNITY LEADER
Gemzar did not make my hair fall out.  When I was on it, I had a little regrowth from losing it completely with Taxol, and what I had stayed.  It didn't grow all that much, but at least I had a little.  I didn't feel crappy the entire time, but I know of others who had worse side effects from it than I did.  I did tend to get a low grade fever about two days after tx, and kept it for about three days.  I had some nausea, too.  As far as blood counts go, it affected my white count more so than the red, and there were a couple of times I had antibiotic IV's just to be safe, even with Neupogen shots.  

But, like many here always say, chemo affects everyone so differently, you can't really pinpoint side effects you will have from those others have.  I am praying you get good results from it, and have minimal side effects.  Best wishes to you.

Gail
272338 tn?1252280404
  I also kept my hair with Gemzar. But I do have to admit that it was a hard chemo for me. I was also on the 3 week on and 1 week off schedule.
  Keep in mind, as Gail said, chemo affects all of us differently. But after my treatments, I had about 2 hours before it started to hit me. I never experienced nausea or vomiting, but I felt really bad for about 3 days. The upside was that after I was on it for awhile, the side effects gradually started to ease up.
  I hope that it is not too hard on you and that you have great results with it.
         Chris
Avatar universal
I didn't lose my hair with Gemzar.  I was really nauseated and vomitted ++ the first few times, then it settled down to just feeling awful for several days.  My week 3 treatment was usually cancelled because of my blood counts.  I found the Gemzar really knocked the stuffing out of me--terribly fatigued.  Recently I've noticed my front teeth have become really sensitive to cold--whether this is related or not, I don't know, but it's weird.  Anyone else experience that?
Good luck with your treatments--hope they aren't too hard on you.
Avatar universal
I'm on Gemzar now too with the 3 week on 1 week off frequency.  I think the hair loss is when it is given in combo with carboplatin.  My hair was so thin from Doxil and Topotecan that I don't see any difference with the Gemzar.  I am really nauseaus and tired the first three days and then I start getting better, just in time to get whacked again.  However, preliminary results are positive while Topotecan was worthless for me and made me always feel lousy.   I do get a few good days a week which for me seems pretty darn good after the Topo.  I hope that things go easy for you and that it helps and you get some good days too.
Best Wishes
Jeanne
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn how to spot the warning signs of this “silent killer.”
Diet and digestion have more to do with cancer prevention than you may realize
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child